I have a female patient who came to us last month. Prior to her visit to us, she was severely weakened by continous nausea and vomiting secondary to chemotherapy. She was diagnosed to have a thymoma, enveloping part of the pericardium. Her doctor said she must undergo chemo-radiotherapy to shrink it first.
The poor patient vomitted incessantly for 10 days after her chemo session, her oncologist just brushed it aside and said it will pass. Because of that, she was traumatized and didnt want to do chemo anymore.
So another option was radiation. After 10 daily sessions, she again is having nausea and vomiting. To circumvent this problem, she would eat immediately after the radio session, take a bath and then sleep it off. What ingenuity!
but she's also malnourished now.
We are doing what we can but simply the radiation is really hard on her frail body. What can we do, eventually its still her choice either to keep up the fight or surrender outright.